Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes headache during pregnancy?

Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3177 Questions

default
Posted on Thu, 14 Aug 2014 in Pregnancy
Question: I am 11 weeks pregnant. I usually have vomiting every day or every second day. My doctor has prescribed Navidoxine for the vomiting and nausea. Since last night I am having a terrible headache. This morning the headache increased and I had vomiting 5 times in a 1 hour time. I am drinking water but it comes out after 10 mins. The headache also remains.
My questions are as follows:
1. What is the reason for the sudden headaches?
2. What can I do to reduce the headache. Is taking Panadol Actifast (500mg paracetamol) safe?
3. What should I do for the constant vomiting?
4. What measures I should take following so much vomiting and also the fact that I am drinking water and it comes out after 10 mins?

Your urgent reply is needed

Thanks.
doctor
Answered by Dr. Richa Agarwal 1 hour later
Brief Answer:
Hyperemesis gravidarum

Detailed Answer:
Hi,

Thanks for writing to us.

With your description of symptoms, you are suffering from medical condition called hyperemesis gravidorum which is very common during first trimester of pregnancy but sometimes it may need medical attention as in your case.

1) In my opinion the reason of severe headache may be due to dehydration because you are having so much of vomiting and not be able to retained fluids or it may be due to hormonal changes.

2) You should take plenty of fluids orally which you already had, if it is not relieved then you can take paracetamol, it is safe during pregnancy.

But if your headache is persistent then in my opinion you should consult a physician, he will give you intravenous fluids and anti emetics. You should see for your blood pressure and sugar also.

3) You can take doxinate- plus for your vomiting, take plenty of fluids, dry rusk in the morning, bland diet and high protein diet.

If you can not tolerate orally then you should go to hospital and doctor will give you intravenous fluids and antiemetic drugs.

4) First you should take oral medication which I have mentioned earlier, if it is not effective, go to hospital and take fluids intravenously.

Your general examination is important and some investigation are also advice- You should go for ultrasonography test, blood pressure testing, blood sugar testing.

In most of the patient headache and vomiting goes away with advancement of pregnancy, so please do not get worried and follow my advice.

I think I have answered your query if you have further questions I will be happy to help you.

Good luck.
Regards
Dr. Richa
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Navidoxine

doctor1 MD

Hi .I'm 8 weeks pregnant.I over vomiting.Can I take NAVIDOXINE .

doctor1 MD

hello, did you see a problem if I take 1 or 2 beers and then I take navidoxine before I go to sleep ??

doctor1 MD

is it a problem that I take some alchahol like beer and I take navidoxine after I sleep at night? thanks XXXXXXX sorry but before I sleep I want to say not after..

doctor1 MD

Hi i m 15 weeks pregnant and I ve had quite a bit of nausea since week 5. I ve been taking Navidoxine 1 tablet at night before bed which lessens the sickness to just bareable but If i don t the next day i have terrible nausea with vomiting, and i m afraid its not easing up. My question is for how long can i take the pill or is there a certain amount then i should stop. I ve taken maybe around 30 days worth which is 30 pills, can I keep taking 1 a day or have I reached a limit and when should i stop taking even if I don t feel better. Thank you.

doctor1 MD

i am worried, have been prescribed with navidoxine, duphaston and Foli-s. heard that duphaston is banned in UK. and i remain sleepy all the day, HISTORY:I had one baby on 14-03-2011. then i got miscarriage inn october 2011 at 3rd month end of second pregnancy. then i again miscarriaged on may 10 2012 again at 3rd end/4th month start. Now i have again conceived and my LMP was 12-01-2013.

doctor1 MD

HI
I am just about 9 weeks pregnant and i have had severe vomiting and nausea. My GYn prescribed me with Navidoxine to take at night. I have taken 3 tablets so far and feel great the next day. I have stopped taking the tablets for about 2 days now and i have just started to feel sick again. Today i vomited about 4 times every time i tried eating, even after drinking water. I have no appetite as well except when i take navidoxine. It is really unbearable. is it safe to take if every night and for how long do you recommend to take these tablets.
thank you

doctor1 MD

Dear Dr. I m a mom of two and now I m pregnant for the third time...every time I m pregnant I suffer a lot in my first three months...I start the nozia and vomiting all day and night...to the extent I can t get up from my bed to do my daily works...in this time I have been told to take navidoxine to help me...but I m afraid that it will affect my baby badly ...I m in my 7 week of pregnancy I had till now 12 bills and I m still taking it ...it works ok with me as I couldn t be ok without it ...so is it ok to take it one more month as if not is there any safe alternative?....many thanks Sincerely Rasha